Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: Paxil

Posted by Erin on July 8, 1999, at 20:17:33

In reply to Paxil, posted by Lynn on July 8, 1999, at 8:30:29


I just switched from Paxil to Serzone (the exact opposite of where you are at). My experience with Paxil was mixed. I was on 40 mg for the past year and a half. I'll try to give you a brief run-down of the +'s and -'s for me:

+ I slept much better: I could fall asleep easily (after an inital adjustment period with insomnia) and felt well rested when I got up
+ I could concentrate more easily at work (decreased anxiety)
+ I felt more in control of how much I wanted to say (i.e. felt less compelled to fill in awkward silences)

- I was more socially withdrawn
- I was less creative and interested in what was going on around me
- I wanted to sleep too much (especially on weekends, which I sometimes literally slept through)

+/- My appetite increased and correspondingly my weight increased. Although now that I am off Paxil my anxiety has increased and when I am anxious I generally loose my appetite and don't eat as much as I should.

I stopped taking Paxil because it just wasn't working for my depression- I was still having major depressive episodes even at 50 mg (which I was on for the last month).

My prescribing doctor told me today that he has found that people who don't respond well to SSRI's often respond to Serzone so maybe the reverse holds true for you (i.e. you will respond to Paxil, an SSRI, because you didn't respond to Serzone). I would like to stress, however, that that was just a theory of his that he had developed from observing his patients, not hard and fast evidence from clinical research.

I also wanted to make you aware that I had severe Paxil withdrawl symptoms; nausea, anxiety, and sleep disturbances (for about three weeks after stopping Paxil). From what I understand this occurs in approximately 40% of people withdrawing from Paxil. The severity of my symptoms may have been influenced by the fact that I stopped taking Paxil rather abruptly, I went from 50 to 0 mg in the span of a week. I have since learned that most people slowly go off of Paxil over a one month period (suffice it to say that I am no longer seeing the doctor who advised me to withdraw from Paxil over a week).

I was wondering what dosage you were on with Serzone? My doctor has me at 100 mg the first week and 200 mg the starting the second week.

I really hope that Paxil works for you-

Best wishes,




Post a new follow-up

Your message only Include above post

Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.


Start a new thread

Google www
Search options and examples
[amazon] for

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:Erin thread:8431